Alert archive / Minnesota / Beach Hazards Statements in 2015
Beach Hazards Statement 2, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jul 14, 2015, 3:44 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jul 14, 2015, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 3:44 AM CDT (08:44 UTC)
- In effect from
- Jul 14, 2015, 10:00 AM CDT
- Expired
- Jul 14, 2015, 8:42 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WHUS43 KDLH 140844 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 344 AM CDT TUE JUL 14 2015 MNZ037-WIZ001-150245- /O.NEW.KDLH.BH.S.0002.150714T1500Z-150715T0300Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 344 AM CDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ DAP
2 follow-up statements
112 WHUS43 KDLH 142036 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 336 PM CDT TUE JUL 14 2015 MNZ037-WIZ001-150300- /O.CON.KDLH.BH.S.0002.000000T0000Z-150715T0300Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 336 PM CDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS WILL CONTINUE THIS EVENING ALONG THE LAKE SUPERIOR SHORELINE DUE TO SIGNIFICANT WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
051 WHUS43 KDLH 150142 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 842 PM CDT TUE JUL 14 2015 MNZ037-WIZ001-150245- /O.CAN.KDLH.BH.S.0002.000000T0000Z-150715T0300Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 842 PM CDT TUE JUL 14 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH HAZARDS STATEMENT. WINDS AND WAVE HAVE DIMINISHED. THEREFORE...THE BEACH HAZARD HAS BEEN CANCELLED. $$ STEWART
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 12:59 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 12:59 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1259 AM CDT TUE JUL 14 2015 .UPDATE... ISSUED AT 1259 AM CDT TUE JUL 14 2015 UPDATED FOR 06Z AVIATION DISCUSSION BELOW && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 247 PM CDT MON JUL 13 2015 SCATTERED THUNDERSTORMS WERE OCCURRING ACROSS THE NORTHLAND THIS AFTERNOON WITH AN AREA OF RAIN OVER THE ARROWHEAD THAT HAS BEEN PERSISTENT THROUGH THE DAY. AN UPPER TROUGH AS WELL AS WEAK LOW LEVEL CONVERGENCE WERE ACTING ON A MOIST AIRMASS WITH SFC DEWPOINTS IN THE LOWER TO MIDDLE SIXTIES. SPC SURFACE ANALYSIS INDICATED MLCAPE VALUES FROM 500-1000J/KG ACROSS THE CWA...HIGHEST SOUTH. 0-6KM SHEAR NEAR 40 KT WAS ALSO DEPICTED ACROSS OUR SOUTHERN ZONES...ROUGHLY FROM PINE CITY EAST. WE HAD A STRONG STORM DEVELOP OVER BURNETT COUNTY...BUT HAS MOVED SOUTHEAST INTO POLK COUNTY AS OF 300 PM. A SEVERE STORM OR TWO WILL BE POSSIBLE INTO EARLY EVENING GIVEN AMPLE INSTABILITY AND SHEAR. HOWEVER...WE DO NOT EXPECT WIDESPREAD SEVERE STORMS. OVERALL...THE COVERAGE OF THE SHOWERS/STORMS WILL DIMINISH LATE EVENING AND OVERNIGHT. HIGH PRESSURE WILL BUILD OVER LAKE SUPERIOR ON TUESDAY WITH OFF LAKE WINDS DEVELOPING. THIS WILL BRING IN SOME DRIER AIR AND CAUSE SHOWERS/STORMS TO END AROUND LAKE SUPERIOR...WITH A CHANCE CONTINUING WELL INLAND. AREAS AROUND THE LAKE WILL ALSO BE MUCH COOLER. THE STORMS TUESDAY ARE NOT EXPECTED TO BE SEVERE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 247 PM CDT MON JUL 13 2015 HIGH PRESSURE OVER LAKE SUPERIOR TUESDAY NIGHT AND WEDNESDAY WILL KEEP WEATHER CONDITIONS QUIET WITH SLIGHTLY COOLER CONDITIONS AROUND LAKE SUPERIOR IN AN EASTERLY WIND REGIME. THE SYNOPTIC FLOW BECOMES MORE ZONAL LATE WEDNESDAY INTO THURSDAY WITH A SERIES OF IMPULSES TRACKING EWD ACROSS THE UPPER MIDWEST INTO THE WEEKEND. THIS PATTERN WILL BE CONDUCIVE FOR PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS INTO SATURDAY AND SUNDAY. THE ORGANIZATION AND TIMING OF THIS CONVECTION IS TOO DIFFICULT TO NAIL DOWN AT THIS POINT...BUT MOST OF THE PRECIPITATION WILL BE DIURNALLY DRIVEN WITH SHOWERS AND STORMS EXPANDING IN INTENSITY AND COVERAGE IN THE AFTERNOON AND EVENING. A COLD FRONT WILL DROP IN FROM THE NW LATE SATURDAY AND INCREASE THE CHANCES FOR SHOWERS AND STORMS LATE THIS WEEKEND. TEMPERATURES WILL REMAIN WARM DURING THE DAY WEDNESDAY AND THURSDAY WITH HIGHS IN THE 70S AND LOWER 80S...AND MILD OVERNIGHT WITH LOWS IN THE UPPER 40S...50S AND LOWER 60S. THE EXCEPTION WILL BE AROUND THE PERIPHERY OF LAKE SUPERIOR WHERE A LIGHT EAST WIND WILL KEEP TEMPERATURES IN 5 TO 10 DEG COOLER. A MUCH STRONGER PUSH OF HOT AND HUMID AIR FROM THE SOUTH ARRIVES FRIDAY INTO THE WEEKEND WITH AFTERNOON HIGHS WELL INTO THE 80S...AND OVERNIGHT LOWS IN THE 60S. DEW POINT VALUES WILL RISE INTO THE 60S...MAKING IT FEEL MUCH WARMER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1259 AM CDT TUE JUL 14 2015 CURRENT CONDITIONS SHOW VFR CIGS/VIS ACROSS THE NORTHLAND. HOWEVER... DO NOT EXPECT THIS TO PREVAIL AS FOG WILL LIKELY DEVELOP EARLY THIS MORNING... WITH SITES RAPIDLY DROPPING TO MVFR/IFR AND EVEN BRIEFLY LIFR ANYTIME FROM NOW TO 13Z. EXPECT GENERAL IMPROVEMENT BACK TO VFR TUESDAY AFTERNOON AND EVENING WITH A FEW SHOWERS ACROSS THE NORTHLAND IN THE VICINITY OF THE APPROACHING COLD FRONT FROM THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... DLH 53 75 60 76 / 0 0 10 40 INL 54 78 59 79 / 20 20 50 70 BRD 56 82 63 81 / 10 20 30 50 HYR 48 78 58 78 / 0 0 10 40 ASX 48 76 56 79 / 0 0 10 20 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && SHORT TERM...MELDE LONG TERM...TENTINGER AVIATION...MCLOVIN
Hazardous weather outlook, Jul 13, 2:12 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 212 PM CDT MON JUL 13 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-141030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 212 PM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING...THEN THEY WILL DIMINISH IN COVERAGE. SOME OF THE STORMS COULD BE STRONG WITH A PERIOD OF HEAVY RAIN...LIGHTNING AND GUSTY WINDS. A SEVERE STORM OR TWO WILL ALSO BE POSSIBLE...MAINLY ALONG AND SOUTH OF HIGHWAY 70 FROM SOUTHERN PINE COUNTY EAST INTO NORTHERN WISCONSIN. LARGE HAIL...DAMAGING WIND...FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL THE BE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...MAINLY WELL INLAND FROM LAKE SUPERIOR. GUSTY NORTHEAST WINDS WILL OCCUR TUESDAY...AND CAUSE AN ELEVATED RISK FOR RIP CURRENTS AT THE HEAD OF LAKE SUPERIOR. MORE STORMS WILL OCCUR THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LSZ121-140>148-141030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 212 PM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...THEN BECOME ISOLATED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT...AND PERIODICALLY FROM FRIDAY INTO EARLY NEXT WEEK. THE STORMS THURSDAY AND THURSDAY NIGHT COULD BE STRONG. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:36 AM CDT | Small Craft Advisory | DLH | 12 hr |
Nearby
Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.